I have two questions totally different, but I feel I can get satisfying answers with you guys that although are not doctors, have so much experience and knowledge in the subject.
1) Is it true that PACs do not originate form the same pathway that conducts Atrial Flutter? As I said many times before, I have had ablation for this kind of arrhythmia, and was been told by a doctor that it couldn’t provoke any PAC, because it was a different system or something. That sounded really strange, because my PACs decreased dramatically after ablation. How can is be possible if that principle was true?
2) I have noticed in this forum millions of people suffering from PVCs, but rarely from PACs. Ok, not rarely, but in terms of comparison. Why? I’ve got just a wrong impression or there’s actually an explanation to it? I have had five holters and had just one PVC against many PACs. I wish I got the other one, at least I would know it has nothing to do with my Aflutter. I fear a recurrence.
"1) Is it true that PACs do not originate form the same pathway that conducts Atrial Flutter?"
That's my understanding. PACs mostly originate in the pulmonary vein. Since PACs typically trigger afib, afib is treated with a pulmonary vein isolation (PVI) ablation. In atrial flutter, the usual ablation makes a complete lesion from the tricuspid valve to the inferior vena cava or eustachian ridge, which blocks a needed pathway for the atrial flutter . So if the latter is the type of ablation you had, then it shouldn't prevent PACs unless your PACs were due to another ectopic source. On the other hand, perhaps you had a PVI. That would stop the PACs, which act as a trigger for the flutter.
"2) I have noticed in this forum millions of people suffering from PVCs, but rarely from PACs. Ok, not rarely, but in terms of comparison. Why? "
The PACs and PVCs originate in different places. Most people experience neither, at least while they are young and so never post. PVCs are perhaps more common because they often resilt from stress and the modern world has a lot of that (plus they also result from hormonal imbalance, magnesium deficiency, ventricle scarring and dysautonomia). You were just unlucky enough to have PACs, which likely triggered your aflutter. I too have both PACs and afib.
" my Aflutter. I fear a recurrence"
If you had the first type of ablation I mentioned above, the aflutter won't come back.
I meant to say if your ablation was to form a lesion from the tricuspid valve to the inferior vena cava, your aflutter won't come back even though you might continue to get PACs which originate in the pulmonary.
Next time you see your cardiologist or EP ask what type of ablation you had (what exactly was ablated?)
I had an ablation for atrial flutter forming the lesion from the valve to vena cava. This makes sense because, though I haven't had a crises ever since, I still get lots of PACs - probably coming from the pulmonary vein, which I didn't know was a major source of them. Both doctors I saw - the one who ablationed me and the one I asked a second opinion for - guaranteed the a-flutter woudn't come back.
My arrhythmia was triggered mostly during exercises. At elevated heart rate I would start having PACs, and if I continued doing the physical effort, they would turn into SVT. If I stopped the exercise at the precisely moment I felt the first PAC, I would have lots of them, but luckily no arrhythmia.
Today, I still get PACs during exercises (and sadly in especific situations like laying down too fast), but very isolated. One here, one there... this is the thing that intrigues me. I'll take your suggestion and ask my doctor for more details. I think the more knowledge I get from the situation, the better I can deal with it. Thanks again.
A recent study of 625 healthy people showed that more people get pacs than pvcs during 24 hours wearing a holter. here are the no of people with each:
PAC couplets 16.8%
PVC couplets 8.8%
nonsustained vtach 3.4%
More people do seem to complain about pVCs on here. Maybe more people can feel them because it is the ventricle contracting which causes a funny sensation.
You know what I hate is all the people who say "Oh I get that and you just need to stop worrying about it". True, they get a PAC now and then, but when every 3rd beat is a PAC and it goes on for 2 days solid, I think I should be concerned. Of course the doctors have all said "don't worry about it until it doesn't stop for a week or so". Riiiiight.
The part I hate is when I'm resting, like working on the computer, and my pulse will get down into the 50's sometimes lower than that and THEN I get a PAC. The heart stops beating for 3 or 4 seconds. That is long enough to cause a bit of panic. Then the adreneline kicks in and the heart SLAMS. urg.
deedle1976 can you link where you got that from? I would love to see the whole article.
I'm in the minority who've had pac's pvc's couplets, triplets, salvos - bigeminy trigeminy 24/7 and dx with malignant arrythmia's - had to have a pacemaker/icd implanted
I felt pvc's alot more than I feel pac's - I had an ablation for over 54,000 pvc's and after surgery I developed pac's (about 28% of 24 hr/hb) I would be interested in knowing why they seem to be felt more also
I just turned 40. Had PAC a few years ago for about a week. It started again 1-1/2 weeks ago. I think it was brought on by a rigorous cardio exercise routine I had done for a few days. I get PAC now every day several times a day. Very disconcerting. Why is this happening? Will it go away? can certain foods Help? So bummed and feel for all on here who have PAC. My heart goes out (or pac's rather) to those who have this
PACs are more common than PVCs. But PACs are almost always completely benign, so doctors do not pay much attention to them. Also, PACs may manifest very differently, depending on the timing. An early PAC may feel like crap, a late PAC is often not noticed at all, as it feels almost similar to a normal heartbeat. Many people interpret sinus arrhythmia as PACs and vice versa
Regarding PACs and A-fib
Normal PACs don't cause A-fib. However, as someone mentioned, PACs from the pulmonary veins may in rare cases cause A-fib. This happens because the pulmonary veins can gain electrical independence (which means impulses may fire from there less in sync with the normal heartbeats, and a perfectly timed PAC may hit the atria in the vulnerable phase, which may, combined with a lot of adrenaline, cause atrial fibrillation). In normal hearts this A-fib will self-terminate very soon, often just in a couple of seconds. It's not easy to differ a short run of a-fib from "some PACs" or a short atrial tachycardia. If the left atrium is dilated, hypertrophied, etc, the arrhythmia may sustain longer.
Does Flecainide cause PAC's or PVC's. I am taking it for AFib, and when we upped the dose enough to stop my Afib last week, I started getting the PACs (or PVCs) often. Mostly when I'm on the computer (stress when reading info about scary heart problems) and also whenever I feel a moment of stress. Can't figure out if it's AFib wanting to start and being stopped by the Flecainide (250mg a day) because I use to get those weird beats before an AFib episode. Now however, my pulse is normal and the beats/thumps come and go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.